BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Back to Search Results |
| Model Number |
NR7TCSIY |
| Medical Device Problem Codes |
Break (1069); Insufficient Cooling (1130)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The event date is unknown.Therefore, the first day of the year has been entered as the event date under the b3.Date of event field.A picture was received for evaluation following biosense webster's procedures.According to pictures provided by the customer, the tip was observed with a squeezed condition, also it looks like the device has a hole on the tip section; however, this cannot be conclusively determined.Also, the photo does not provide sufficient information related to the temperature issue reported by the customer and therefore; no results can be obtained from it.A manufacturing record evaluation was performed, and no internal actions related to the reported complaint condition were identified.The customer complaint was confirmed from the photo analysis.However, the device has not been returned for evaluation.Since no device has been received, no product investigation can be performed.If the device is received in the future, the product analysis will be performed as appropriate in order to find the root cause of the complaint.H6.Investigation findings code of ¿appropriate term/code not available¿ represents photo/video analysis.Manufacturer's reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a premature ventricular contraction ablation procedure with a navistar® rmt thermocool® electrophysiology catheter and a broken tip issue occurred.After the procedure, it was noticed that the navistar® rmt thermocool® electrophysiology catheter tip was broken and seemed to be folded or squeezed somewhere.The procedure could be finished normally, but the catheter temperature rose during ablation very quickly to 50 degrees celsius and the smartablate generator had a "catheter temperature too high" message several times.The procedure was not delayed due to the reported event.The procedure was completed successfully.There was no patient consequence reported.Additional information was received.A picture was provided.The damage resulted in wires/and or braid being exposed.There was no patient consequence.The damage did not result in any lifted or sharp rings.No difficulty in inserting.Bit of resistance during removal.No detachment.Surface of shaft was broken and some braiding/wires were exposed.Abbott swartz sheath sl0 or sl1 8.5f and abbott agilis sheath 8.5f used.The cut off was not exceeded.Max temperature recorded was 50.The system stopped the ablation when any of the cut off values were exceeded.Power control mode, power 40w and temperature cut-off 50 degrees celsius.The event was assessed as mdr reportable for a broken tip issue.The temperature issue was assessed as non mdr reportable for a high temperature cut-off exceeded with ablation stopped.Since the generator stopped delivering radio frequency, the most likely consequence was an intraprocedural delay.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event, was remote.
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation (b)(6) 2023.The device evaluation was completed on (b)(6) 2023.It was reported that a patient underwent a premature ventricular contraction ablation procedure with a navistar® rmt thermocool® electrophysiology catheter.After the procedure, it was noticed that the navistar® rmt thermocool® electrophysiology catheter tip was broken and seemed to be folded or squeezed somewhere.The procedure could be finished normally, but the catheter temperature rose during ablation very quickly to 50 degrees celsius and the smartablate generator had a "catheter temperature too high" message several times.The procedure was not delayed due to the reported event.The procedure was completed successfully.There was no patient consequence reported.Additional information was received.The damage resulted in wires/and or braid being exposed.The device was returned to biosense webster (bwi) for evaluation.Visual inspection, patency, and temperature and impedance tests of the returned device were performed following bwi procedures.Visual analysis revealed a bent mark on the tip of the device was found.According to the picture provided by the customer, the tip was found broken; however, during the analysis, no broken tip or wires exposed were observed.The temperature and impedance test was performed and the device was found working correctly.No temperature or impedance issues were observed.Afterward, a patency test was performed and the device failed the test; for this reason, a microscopic inspection was performed in the dome and it was found reddish material partially occluding the irrigation holes, this could be related to the temperature issue.The bent condition observed could be related to the excessive force on the handling of the device during the procedure, due to the evidence of manipulation; however, this can not be conclusively determined.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.Both issues reported by the customer were confirmed since it was found reddish material occluding the irrigation holes and evidence of excessive force during the manipulation of the device.It should be noted that product failure is multifactorial.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi¿s quality system.Explanation of codes: -investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: tip (g04129) were selected as related to the customer¿s reported ¿broken tip¿ issue.-investigation findings: operational problem identified (c13) / investigation conclusions: cause not established (d15) / component code: dome (g04046) were selected as related to the customer¿s reported ¿high temperature cut-off exceeded with ablation stopped¿ issue.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).